| Catalog Number |
67125805D |
| Medical Device Problem Codes |
Contamination /Decontamination Problem (2895); Material Deformation (2976); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the two (2) photos included in the complaint the review is documented below.[photo review]: two photos were included in the complaint.In the first photo, the distal portion of the envoy da catheter was shown, and the distal tip was noted to be compressed.The second photo showed a kinked condition in the body of the device; however, in both photos, the damages observed was noted on the cardboard backing.In addition, there were some stains of a liquid can be observed in the first photo, but it cannot be determined from the photo if the observed liquid is inside or outside of the inner packaging.No other damages were observed.A review of manufacturing documentation associated with this lot (31045685) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issues regarding a catheter being compressed, and kinked were confirmed.However, the issue regarding a foreign material inside the pouch was not able to be confirmed since based on the picture it cannot be determined if the stains are inside the inner package.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician opened the outer and inner packaging of the complaint device, an envoy da, 6f, 105cm, mpd (67125805d / 31045685) for inspection and observed the that the guide catheter tip was compressed.The shaft of the guide catheter was kinked / bent.There was some liquid in the inner packaging.The device was not used in the procedure.There was no report of negative patient impact.Two (2) photos of the complaint device were included in the complaint.On (b)(6) 2023, additional information was received.The information indicated that there had been no packaging issues.The inner pouch was securely sealed.The integrity of the sterile pouch was not compromised.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 14-sep-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Visual inspection was performed.The envoy catheter was returned in its protective sheath.One compressed area was found at 0.5cm from the proximal end of the device.Five kinks were observed.The first at 15.8cm, the second at 27cm, the third at 61 cm, the fourth at 70cm and the fifth at 83cm.All measurements were taken from the proximal end of the device.The tip of the catheter was found slightly compressed.Residues of an unknown substance were found on the distal and proximal end of the catheter.The inner pouch was returned, and small particles of an unknown substance were found inside as well.Fourier transform infrared spectroscopy (ftir) was performed on the residues of the unknown substance on the catheter and inner pouch, showing that both foreign materials are related.The vibrations consisted on mainly characteristic vibrations of biologic-based material, including a broad band related to n-h bonds followed by ch stretching vibrations.Also, vibrations associated to ch bending deformations were located.Asymmetric and symmetric po2 stretch peak vibrations were observed, and it should be noted that these peaks represent the interaction of phosphate with water and are associated with nucleic acids.Other peaks can be attributed to carbohydrates structures or other biomolecules.In conclusion, crystalline foreign material particles located on the inner pouch and on the catheter showed the same biological derivate composition, presumably indicating the same origin.Spectra variations observed can be associated to the presence of another material; however, not enough information is provided by ftir to relate this vibrations to an specific material.A review of manufacturing documentation associated with this lot (31045685) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damaged devices from leaving the facility.The issue reported regarding the tip of the catheter being compressed was confirmed based on the compressed and kinked conditions found on the catheter.This damages are suspected to be the result of the catheter handling since the pictures provided noted that the cardboard was damaged.According to the risk documentation, an inappropriate catheter handling can be a potential failure mode that can cause the catheter to become damaged, stretched or kinked during removal of the catheter from pouch.The issue reported regarding the liquid in the inner packaging was confirmed; however, due to the limited amount of particles obtained, the ftir analysis could not determine an origin for such particles.The issue was reported to have occurred before use; however, the device has been removed from its packaging and handled in an unknown manner and environment.With the information available and the lack of the original outer package and cardboard returned, a conclusive cause cannot be fixed on; factors not described within the information available such as device manipulation may have contributed to the issue encountered.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) provides the following precautions: ¿ inspect the sterile package carefully.Do not use if: the package or seal appears damaged, contents appear damaged, or the expiry date has passed.¿ do not use a catheter that has been damaged in any way.If damage is detected, replace with another envoy da guiding catheter that is not damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.